| Catalog Number |
400SMTHXSFT0304 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00070.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ophthalmic artery using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance two smart coils within their introducer sheaths and; therefore, the smart coils were removed.The procedure was then completed using new coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 01/16/2019: patient identifier.Age at time of event/age unit.Describe event or problem.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up#01 mfr report: 3005168196-2019-00069: sex.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ophthalmic artery using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance two smart coils within their introducer sheaths and; therefore, the smart coils were removed.The procedure was then completed using new coils and the same microcatheter.There was no report of an adverse effect to the patient.